MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 01/29/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: vamf3636c200tu, serial/lot #: (b)(4), ubd: 26-aug-2020, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system were implanted in a patient for the emergency endovascular treatment of a ruptured proximal descending thoracic aortic aneurysm.It was noted the patient had a non-mdt device implanted approximately two weeks prior to this event for treatment of an abdominal aortic aneurysm.It was reported that the patient presented with blood in the chest cavity due to the rupture.Two valiant stent grafts were placed during the index procedure without any complications via the left groin.It was reported that final imaging showed successful graft placement however the patient's blood pressure dropped considerably.Medication was administered and cpr commenced.Further imaging obtained revealed no abnormalities except for slow flow via the distal stent graft due to low blood pressure.The physician placed a chest tube and large amount of blood was evacuated but despite this the patient's blood pressure continued to drop and the patient expired.Per the physician the cause of death was not related to the valiant device and commented that a drop in blood pressure occurred during removal of the large 18f non-mdt sheath from the left groin leading to a cardiac event and also in part due to the blood loss from the chest tube.No additional clinical sequelae were reported and the patient has expired.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the patient¿s loss of blood pressure leading to the patient¿s death could not be determined from the returned films.Complete ct¿s prior to implant were not provided, and additional angiograms during implant including images during stent graft deployment and removal of the delivery systems and non-mdt sheath were not available for return.Four (4) still images were returned.A single ct axial slice confirmed a ruptured thoracic along the posterior aortic wall with blood filling the left side of the chest.The returned still angiograms post-implant revealed that two (2) valiant stent grafts had been implanted into the patient.The devices were gradually curved and were positioned proximally beginning just caudal to the lsa, and extended across the arch and into the descending thoracic.There was approximately 50mm of component overlap.Contrast injection from the level of the ascending thoracic showed no endoleak; however, there was lack of contrast seen within the distal segment of the distally implanted device as well as distal to the stent graft.No other stent graft issues were observed.Analysis of the returned films did not reveal any stent graft anomalies that could explain the reported event.It is possible that the events were related to the patient¿s pre-existing taa rupture and/or related to the reported loss in blood pressure which occurred during removal of the 18fr non-mdt sheath from the left groin.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8304073
Report Number2953200-2019-00194
Device Sequence Number16559880
Product Code MIH
UDI-Device Identifier00643169346956
UDI-Public00643169346956
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model NumberVAMF3838C150TU
Device Catalogue NumberVAMF3838C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR